Antipsychotics & mood stabilizers when depressed VAST majority of the time?
Hey everyone! :)
First of all I want to say that I'm new to this board but have been "lurking" on here for a little while now and have learned a great deal already. However, I do have a question that I have not seen previously answered. First let me give you some background information on me.
For years, I have been diagnosed with GAD and Depression. However, antidepressants never seemed to help much. I think I probably had the best response to Prozac of all the ones that I tried but then again I'm not sure if it was the Prozac or the temporary dramatic improvement in my life situation that occurred while I was on the medication at one point (I have taken Prozac I think 3 different times with gaps of time in between). I went off all medications for the past year, especially after having a very bad experience with a pdoc who was extremely rude and on average I was waiting approx. 3 hours in the waiting room to see her! RIDICULOUS:mad:
So I started going to a new pdoc. He seems to be a REALLY good one. He has taken the time to really talk to me and try to figure out what's really going on. I think he may believe I have Bipolar disorder. When I had a bad response to Symbyax and called him, I requested Prozac instead. His reply was that an antidepressant wasn't going to help me with the problem I have.
I started out on Symbyax but was unable to continue taking it b/c it made me feel HORRIBLE -tired and stoned - and I couldn't act normal at work b/c of it. I just felt so out of it and it was pretty embarassing. So next, he put me on Lamictal. Right now I'm still using the starter kit and it will be a few more weeks before I'm up to a high enough dosage that I will (hopefully) feel better from. I also take Xanax if needed and Ambien. He recently added Abilify 5 mg to my meds. I had a HORRIBLE experience with it. I took it a few nights ago and it made me very, very tired...the next day I was EXTREMELY IRRITABLE...flying off the handle at just about everyone and feeling very agitated and well, VERY ****** off. I also had the delirious, out of it, stoned feeling like I got from the Symbyax although I felt angry and agitated too. Kind of hard to describe. I know that the Zyprexa (in the Symbyax) and Abilify are both antipsychotics. Is it normal to have these reactions? I feel like they made me feel worse than I normally do. I actually would consider how I felt on the Abilify as "miserable." I only took the Abilify once...I'm afraid to take another of the pills for fear I will act the way I did again and be so dazed and confused again.
I have really been wondering about this....say that you are not really bipolar and you take meds like these(antipsychotics and mood stabilizers) or let's say you are bipolar but are 95% of the time depressed....what would it do to you to take those kinds of meds, particularly the antipsychotics? Do you find that it really helps you with a (majority of the time) depressed state? Or does it make you worse? Does the "out of it" feeling ever go away with these types of meds?
Also more background info on me: depression and suicidal thoughts going back to my childhood, racing thoughts, trouble sleeping, impulsive decisions (like racking up HUGE amounts of credit card debt), obsessive worry and severe anxiety. I really don't recall getting that super "euphoric" feeling although there have been times I have been like the "life of the party" and super sociable and outgoing then going into a shell not long after, never returning calls, not wanting to see anyone, etc. I would say I have more of the extreme agitation and racing thoughts that makes it near impossible to sleep, but rarely the "euphoria" I hear about (unfortunately, lol). Will antipsychotics really help me at this point in time? I also have had a history of visual and auditory hallucinations but only very briefly when I was having my little meltdown about 3 years ago. I haven't had any since. I think I was taking Prozac at that time but not really sure. I'm just wondering if you think I should try to continue taking the Abilify with my other meds or if others of you have had the same kind of awful reaction to it? I go into work tomorrow and I would hate to act like that at work. That would not be good.
Unfortunately, I know its going to be a while before I feel the full benefits of Lamictal which is why my doc added the Abilify for quicker relief. Is it common to have a reaction like I did though? Should I try to stick it out longer or just wait on the Lamictal to kick in?
Thanks in advance for any replies! :)
|All times are GMT -7. The time now is 10:32 PM.|